Alert archive / California / Red Flag Warnings in 2012
Red Flag Warning 8, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Aug 21, 2012, 2:50 PM PDT. It took effect at Aug 22, 2012, 12:00 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2012, 2:50 PM PDT (21:50 UTC)
- In effect from
- Aug 22, 2012, 12:00 AM PDT
- Expired
- Aug 22, 2012, 3:23 PM PDT
- In force
- 15 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
644 WWUS86 KHNX 212150 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 250 PM PDT TUE AUG 21 2012 ...RED FLAG WARNING IN EFFECT FOR DRY LIGHTNING FROM MIDNIGHT TONIGHT THROUGH WEDNESDAY AFTERNOON FOR THE KERN COUNTY MOUNTAINS... .A LOW PRESSURE SYSTEM WILL MOVE IN FROM THE COAST OVER SOUTHERN CALIFORNIA TONIGHT AND PROVIDE A CHANCE OF ISOLATED THUNDERSTORMS OVER THE AREA LATE TONIGHT THROUGH WEDNESDAY. THERE IS LIMITED MOISTURE ASSOCIATED WITH THIS SYSTEM AND ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL FOR DRY LIGHTNING. GUSTY AND ERRATIC OUTFLOW WINDS WILL ALSO BE POSSIBLE IN THE VICINITY OF THUNDERSTORMS. FUELS IN THE KERN COUNTY MOUNTAINS ARE VERY DRY AT THIS TIME MEANING THERE IS A HIGHER THREAT OF WILDFIRE STARTS DUE TO DRY LIGHTNING. CAZ295-220600- /O.NEW.KHNX.FW.W.0008.120822T0700Z-120823T0000Z/ KERN COUNTY MOUNTAINS- 250 PM PDT TUE AUG 21 2012 ...RED FLAG WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT WEDNESDAY FOR DRY LIGHTNING FOR THE KERN COUNTY MOUNTAINS.. THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM PDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS. * WINDS...OUTFLOW WIND GUSTS UP TO 40 MPH POSSIBLE IN AND NEAR THUNDERSTORMS. * TIMING...FROM MIDNIGHT TONIGHT THROUGH WEDNESDAY AFTERNOON. * LIGHTNING...LAL 6. LITTLE TO NO RAINFALL EXPECTED. * IMPACTS...THUNDERSTORMS WITH DRY LIGHTNING COMBINED WITH VERY DRY FUELS WILL RESULT IN THE POTENTIAL FOR NEW WILDFIRE STARTS. GUSTY OUTFLOW WINDS MAY CAUSE RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ DCH
4 follow-up statements
484 WWUS86 KHNX 220545 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1045 PM PDT TUE AUG 21 2012 ...RED FLAG WARNING IN EFFECT FOR DRY LIGHTNING FROM MIDNIGHT TONIGHT THROUGH WEDNESDAY AFTERNOON FOR THE KERN COUNTY MOUNTAINS... .A LOW PRESSURE SYSTEM WILL MOVE IN FROM THE COAST OVER SOUTHERN CALIFORNIA TONIGHT AND PROVIDE A CHANCE OF ISOLATED THUNDERSTORMS OVER THE AREA LATE TONIGHT THROUGH WEDNESDAY. THERE IS LIMITED MOISTURE ASSOCIATED WITH THIS SYSTEM AND ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL FOR DRY LIGHTNING. GUSTY AND ERRATIC OUTFLOW WINDS WILL ALSO BE POSSIBLE IN THE VICINITY OF THUNDERSTORMS. FUELS IN THE KERN COUNTY MOUNTAINS ARE VERY DRY AT THIS TIME MEANING THERE IS A HIGHER THREAT OF WILDFIRE STARTS DUE TO DRY LIGHTNING. CAZ295-221345- /O.CON.KHNX.FW.W.0008.120822T0700Z-120823T0000Z/ KERN COUNTY MOUNTAINS- 1045 PM PDT TUE AUG 21 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY FOR DRY LIGHTNING AND VERY DRY FUELS FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS. * WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TIMING...FROM MIDNIGHT TONIGHT THROUGH WEDNESDAY AFTERNOON. * LIGHTNING...LAL 6. LITTLE TO NO RAINFALL EXPECTED. * IMPACTS...THUNDERSTORMS WITH DRY LIGHTNING COMBINED WITH VERY DRY FUELS WILL RESULT IN THE POTENTIAL FOR NEW WILDFIRE STARTS. GUSTY OUTFLOW WINDS MAY CAUSE RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SANGER WEATHER.GOV/HANFORD
272 WWUS86 KHNX 221330 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 630 AM PDT WED AUG 22 2012 ...RED FLAG WARNING IN EFFECT FOR DRY LIGHTNING THROUGH THIS AFTERNOON FOR THE KERN COUNTY MOUNTAINS... .A LOW PRESSURE SYSTEM IS MOVING IN FROM THE COAST OVER SOUTHERN CALIFORNIA THIS MORNING AND PROVIDING FOR A CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH THIS AFTERNOON. THERE IS LIMITED MOISTURE ASSOCIATED WITH THIS SYSTEM AND ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL FOR DRY LIGHTNING. GUSTY AND ERRATIC OUTFLOW WINDS WILL ALSO BE POSSIBLE IN THE VICINITY OF THUNDERSTORMS. FUELS IN THE KERN COUNTY MOUNTAINS ARE VERY DRY AT THIS TIME MEANING THERE IS A HIGHER THREAT OF WILDFIRE STARTS DUE TO DRY LIGHTNING. CAZ295-222130- /O.CON.KHNX.FW.W.0008.000000T0000Z-120823T0000Z/ KERN COUNTY MOUNTAINS- 630 AM PDT WED AUG 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR DRY LIGHTNING AND VERY DRY FUELS FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...FROM MIDNIGHT TONIGHT THROUGH WEDNESDAY AFTERNOON. * LIGHTNING...LAL 6. LITTLE TO NO RAINFALL EXPECTED. * IMPACTS...THUNDERSTORMS WITH DRY LIGHTNING COMBINED WITH VERY DRY FUELS WILL RESULT IN THE POTENTIAL FOR NEW WILDFIRE STARTS. GUSTY OUTFLOW WINDS MAY CAUSE RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MOLINA WEATHER.GOV/HANFORD
271 WWUS86 KHNX 221640 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 940 AM PDT WED AUG 22 2012 ...RED FLAG WARNING IN EFFECT FOR DRY LIGHTNING THROUGH THIS AFTERNOON FOR THE KERN COUNTY MOUNTAINS... .A LOW PRESSURE SYSTEM CONTINUES TO MOVE OVER SOUTHERN CALIFORNIA THIS MORNING AND WILL PROVIDE FOR A CHANCE OF THUNDERSTORMS OVER THE AREA THROUGH THIS AFTERNOON. THERE IS LIMITED MOISTURE ASSOCIATED WITH THIS SYSTEM AND ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL FOR DRY LIGHTNING. GUSTY AND ERRATIC OUTFLOW WINDS WILL ALSO BE POSSIBLE IN THE VICINITY OF THUNDERSTORMS. FUELS IN THE KERN COUNTY MOUNTAINS ARE VERY DRY AT THIS TIME MEANING THERE IS A HIGHER THREAT OF WILDFIRE STARTS DUE TO DRY LIGHTNING. CAZ295-230000- /O.CON.KHNX.FW.W.0008.000000T0000Z-120823T0000Z/ KERN COUNTY MOUNTAINS- 940 AM PDT WED AUG 22 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR DRY LIGHTNING FOR THE KERN COUNTY MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 295...OR THE KERN COUNTY MOUNTAINS NORTH OF HIGHWAY 58...INCLUDING SEQUOIA NATIONAL FOREST. THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR AREAS SOUTH OF HIGHWAY 58...INCLUDING LOS PADRES NATIONAL FOREST. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...THROUGH LATER THIS AFTERNOON. * LIGHTNING...LAL 6. LITTLE TO NO RAINFALL EXPECTED. * IMPACTS...THUNDERSTORMS WITH DRY LIGHTNING COMBINED WITH VERY DRY FUELS WILL RESULT IN THE POTENTIAL FOR NEW WILDFIRE STARTS. GUSTY OUTFLOW WINDS MAY CAUSE RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ BSO
618 WWUS86 KHNX 222223 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 323 PM PDT WED AUG 22 2012 ...RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS IS CANCELLED... CAZ295-222330- /O.CAN.KHNX.FW.W.0008.000000T0000Z-120823T0000Z/ KERN COUNTY MOUNTAINS- 323 PM PDT WED AUG 22 2012 ...RED FLAG WARNING FOR DRY LIGHTNING FOR THE KERN COUNTY MOUNTAINS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS NORTH OF HIGHWAY 58. ALTHOUGH THE THREAT FOR DRY LIGHTNING HAS DIMINISHED...ISOLATED THUNDERSTORMS REMAIN POSSIBLE THROUGH EARLY THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Aug 21, 9:43 AM PDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 21, 9:43 AM PDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 943 AM PDT TUE AUG 21 2012 .SYNOPSIS... A WEAK AREA OF LOW PRESSURE ALOFT WILL MOVE ACROSS CENTRAL CALIFORNIA LATE TONIGHT AND WEDNESDAY. THIS WILL BRING A CHANCE OF THUNDERSTORMS LATE TONIGHT AND WEDNESDAY TO THE SOUTHERN SIERRA NEVADA. OTHERWISE IT WILL BE DRY...WITH TEMPERATURES LOWERING TO MORE NORMAL LEVELS...CONTINUING NEAR NORMAL THROUGH THE COMING WEEKEND. && .DISCUSSION...A FEW CLOUDS ARE NOTED THIS MORNING ON SATELLITE AND VANDENBERG SOUNDING SHOWS A COUPLE OF LAYERS OF MOISTURE AT AROUND 12000 FEET AND NEAR 20000 FEET. ALSO OF NOTE IS A JET STREAM SPEED MAXIMUM WHICH IS ORIENTED SOUTHWEST TO NORTHEAST AND MOVING INTO THE BAY AREA. FOR TODAY I EXPECT MORE CUMULUS REDEVELOPMENT OVER THE SIERRA HOWEVER THE THREAT OF THUNDERSTORM DEVELOPMENT SHOULD BE MINIMAL AS DOWNWARD MOTION IN THE RIGHT ENTRANCE REGION OF THE JET SHOULD EASILY OFFSET THE UPWARD MOTION DUE TO HEATING AND TOPOGRAPHIC LIFT IN THE SIERRA. A SLIGHT CHANCE OF THUNDER IS IN THE GRIDS AND IT WILL REMAIN SINCE THUNDER CANNOT BE COMPLETELY RULED OUT. MEANWHILE OUT TO THE WEST, WATER VAPOR IMAGERY SHOWS THE DEVELOPMENT OF A VORTICITY CENTER NEAR 35N/127W. ACCORDING TO FORECAST MODELS THIS FEATURE WILL BECOME THE WELL ADVERTISED CLOSED LOW WHICH WILL MOVE ACROSS SOUTH CENTRAL CALIFORNIA TOMORROW. GIVEN THE TRACK OF THE LOW, DIFFLUENCE ACROSS THE NORTHERN SIDE OF THE LOW WILL CREATE AN ENHANCED ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT OVER THE SIERRA ON WEDNESDAY. CURRENT FORECAST GRIDS HAVE THIS HANDLED WELL AND SOCIAL MEDIA FORMATS HAVE THIS MESSAGE CONVEYED ALSO. BY WEDNESDAY NIGHT THE LOW HEADS EAST AND THEN A RATHER QUIET AND CONVECTION FREE PATTERN SETS UP OVER THE AREA. MODELS KEEP A ZONAL FLOW PATTERN THROUGH THE WEEKEND AND THEN NEXT WEEK MODEL SOLUTIONS DIVERGE AS THE GFS DEVELOPS ANOTHER RIDGE WHILE THE ECMWF HAS A WEST COAST TROUGH. & .AVIATION... A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST OVER THE SOUTHERN SIERRA NEVADA...MAINLY OVER TULARE AND FRESNO COUNTIES...AFTER 19Z TODAY. OTHERWISE...VFR CONDITIONS EXPECTED ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 18Z WEDNESDAY. && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL INFORMATION AND/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...DUDLEY AVN/FW...DCH SYNOPSIS...BINGHAM WEATHER.GOV/HANFORD
Hazardous weather outlook, Aug 21, 5:23 AM PDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 523 AM PDT TUE AUG 21 2012 CAZ095>097-221230- KERN COUNTY MOUNTAINS-SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 523 AM PDT TUE AUG 21 2012 ...A FEW THUNDERSTORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY FROM LAKE ISABELLA TO YOSEMITE...MOST NUMEROUS IN HIGHER ELEVATIONS OF FRESNO AND TULARE COUNTIES. AFTERWORDS...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
Nearby
Red Flag Warnings in California, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.